Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 177, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 8, 2025, 7:36 PM EDT for Toombs County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2025, 7:36 PM EDT (23:36 UTC)
- Expired
- May 8, 2025, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
152
WUUS52 KFFC 082336
SVRFFC
GAC279-090015-
/O.NEW.KFFC.SV.W.0177.250508T2336Z-250509T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
736 PM EDT Thu May 8 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Toombs County in southeastern Georgia...
* Until 815 PM EDT.
* At 736 PM EDT, a severe thunderstorm was located over Toombs
Central, or 7 miles north of Plant Hatch, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Santa Claus, South Thompson, English Eddy, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, Rock Springs, Cedar Crossing,
Johnson Corner, and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3214 8220 3196 8222 3194 8230 3195 8231
3193 8232 3194 8238 3195 8238 3196 8239
3195 8239 3196 8240 3195 8240 3197 8243
3209 8243 3215 8238 3222 8221 3216 8218
TIME...MOT...LOC 2336Z 244DEG 18KT 3204 8233
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
423
WWUS52 KFFC 082347
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Thu May 8 2025
GAC279-090015-
/O.CON.KFFC.SV.W.0177.000000T0000Z-250509T0015Z/
Toombs GA-
747 PM EDT Thu May 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN TOOMBS COUNTY...
At 747 PM EDT, a severe thunderstorm was located over New Branch, or
8 miles west of Reidsville, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
New Branch, Johnson Corner, and Ohoopee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3214 8220 3196 8222 3197 8229 3202 8234
3211 8234 3215 8231 3222 8221 3216 8218
TIME...MOT...LOC 2347Z 244DEG 18KT 3206 8227
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$378
WWUS52 KFFC 090005
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
805 PM EDT Thu May 8 2025
GAC279-090015-
/O.EXP.KFFC.SV.W.0177.000000T0000Z-250509T0015Z/
Toombs GA-
805 PM EDT Thu May 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TOOMBS COUNTY
WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
&&
LAT...LON 3214 8220 3196 8222 3197 8229 3202 8234
3211 8234 3215 8231 3222 8221 3216 8218
TIME...MOT...LOC 0005Z 244DEG 18KT 3209 8219
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:35 PM EDT, 1 minute earlier.
Area forecast discussion, May 8, 7:35 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 735 PM EDT Thu May 8 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This evening through Friday) Issued at 453 PM EDT Thu May 8 2025 - Severe Thunderstorm Watch in effect in far north Georgia until midnight EDT. - Severe storms that develop this afternoon and evening will be capable of producing large hail (up to 2") and damaging wind gusts. With dewpoints mainly in the low to mid 60s and temperatures rising into the 80s across the area into the 80s across the area, SBCAPE values are in the 2000-2500 J/kg range in a largely untapped airmass. Furthermore, cool air at the mid levels is serving to steepen lapse rates at the 700-500 mb level. At this time, these lapse rates range between 7.0-7.5 degrees C/km across roughly the northern half of the forecast area. Meanwhile, a weak cold front will advance through the Tennessee Valley region, which will help initiate storms in the late afternoon hours. Effective-layer bulk shear values of 30-40 kts are in place immediately ahead of the frontal boundary, which will help thunderstorms become organized into discrete supercells and broken line segments. Across north Georgia, the combination of MUCAPE and strong mid-level lapse rates could favor the development of large hail, even as large as 2 inches. Thus, large hail and damaging wind gusts will be the primary hazards with any severe thunderstorms that occur this afternoon and evening. Locally heavy rain and frequent lightning will additionally be possible with any thunderstorms. The Storm Prediction Center (SPC) has diagnosed a Slight Risk (level 2 of 5) across portions of north Georgia in the northern half of our forecast area, with a Marginal Risk (level 1 of 5) elsewhere across the forecast area. A Severe Thunderstorm Watch is in effect across the far northern tier where the threat is expected to be greatest, and will remain in effect until midnight. The evolution of storms will need to be monitored into the night. Hi-res guidance indicates the potential that these storms could develop into an MCS and advance southeastward through the eastern part of the state after midnight. Of course, I would like to stress that MCS evolution and propagation is notoriously tricky and not always handled well by hi- res guidance, so continued watching will be warranted as the situation unfolds. Winds are forecast to be light and variable during the overnight hours. With ample low level moisture and temperatures forecast to drop into the upper 50s and low 60s across north Georgia, fog and low clouds are forecast as the airmass becomes saturated. This will especially be true in far north Georgia and where rain occurs after sunset. Here, areas of dense fog will be possible in the early morning. With daytime heating on Friday, lingering fog should dissipate by mid-morning. On Friday, an elongated upper trough will extend from southeast Canada to the ArkLaTex, with moist southwesterly upper flow continuing to overspread the Southeast as a result. A shortwave traversing the SW flow will push into the forecast area on Friday afternoon and evening, which will provide a lifting mechanism and lead to an increase in PoPs. High temperatures in the low to mid 80s and dewpoints in the mid to upper 60s in central Georgia will contribute to SBCAPE values between 1500-2500 J/kg, which will be sufficient for at least scattered thunderstorms. With marginal effective-layer bulk shear, a few storms in the afternoon and evening could become strong, capable of producing gusty winds and hail once again. A Marginal Risk (level 1 of 5) has been maintained for portions of central/east Georgia. King && .LONG TERM... (Saturday morning through next Wednesday) Issued at 453 PM EDT Thu May 8 2025 Key Messages: - Unsettled and cooler than normal weather conditions through early next week - Localized flooding may become a concern, especially by early next week after repeated rounds of moderate to heavy rainfall The weekend will start off with continued unsettled weather, as an upper level trough cuts off over the NW Gulf Coast and ridging develops across the Caribbean. This will start a fairly stagnant pattern, as the now-closed-off upper level low sits in place along the Gulf Coast through the weekend. The low will pump several rounds of warm moist air over Georgia, with daily chances for showers and thunderstorms. From the early to middle portions of next week, the low will finally lift north and east across the Southeast US, with widespread moderate to heavy rainfall ahead of it. The period of heaviest rainfall for Georgia looks to be Monday and Tuesday, with increased concerns for localized flooding on these due to the repeated rounds of rainfall over a multiple day stretch. Overall, temperatures from the weekend through early next week will be cooler than normal, with highs generally in the 60s to low 70s, and overnight lows in the upper 50s to low 60s. Culver && .AVIATION... (00Z TAFS) Issued at 728 PM EDT Thu May 8 2025 VFR conditions prevail at TAF sites with FEW/SCT cu in the 5-7 kft range. Iso -SHRA/TSRA will be possible this evening, primarily 02-05Z before chances diminish thereafter. Patchy MVFR cigs are possible 10-14Z, mainly at ATL/AHN area sites, though confidence in coverage is not high. Patchy fog is also possible, especially in areas that receive any rainfall. SW winds this evening will trend to W/NW on Friday at 4-8 kts. //ATL Confidence...00Z Update... Low to medium confidence in SHRA/TSRA coverage and morning lower cig potential. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 59 81 57 70 / 40 10 20 30 Atlanta 61 80 59 71 / 30 10 20 40 Blairsville 53 74 48 69 / 50 20 10 20 Cartersville 57 79 54 73 / 30 10 10 30 Columbus 63 83 62 73 / 40 20 30 60 Gainesville 59 79 57 69 / 40 10 10 30 Macon 62 83 61 71 / 40 20 30 60 Rome 58 79 53 73 / 40 20 10 30 Peachtree City 59 81 59 71 / 50 10 20 50 Vidalia 65 86 64 72 / 50 40 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....Culver AVIATION...RW
Hazardous weather outlook, May 8, 6:02 AM EDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 602 AM EDT Thu May 8 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 602 AM EDT Thu May 8 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms this afternoon could produce severe storms across northern Georgia. The main threat will be damaging winds and hail along with frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected across much of north and central Georgia each day into the weekend. Any storms will be capable of producing gusty winds, small hail, and frequent lightning. A few severe thunderstorms are possible on Friday, with damaging winds and large hail as the main threats. Periods of heavy rainfall will be possible each day as well, with the potential for localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 8, 7:27 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Thu May 8 2025
GAZ112-113-090000-
Toombs GA-Montgomery GA-
727 PM EDT Thu May 8 2025
...A strong thunderstorm will impact portions of Toombs and
southeastern Montgomery Counties through 800 PM EDT...
At 727 PM EDT, a strong thunderstorm was over Toombs Central, or near
Plant Hatch, moving northeast at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lyons, Uvalda, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, McNatt Falls, South Thompson, English Eddy,
Grays Landing, Rock Springs, Cedar Crossing, Johnson Corner, and
Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8249
3196 8254 3210 8255 3224 8221 3216 8218
3214 8220 3191 8223
TIME...MOT...LOC 2327Z 242DEG 20KT 3201 8234
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:27 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
| May 8, 7:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.